JournalsjncgVol. 12, No. 4pp. 1531–1549

About von Neumann's problem for locally compact groups

  • Friedrich Martin Schneider

    Technische Universität Dresden, Germany
About von Neumann's problem for locally compact groups cover

A subscription is required to access this article.

Abstract

We note a generalization of Whyte’s geometric solution to the von Neumann problem for locally compact groups in terms of Borel and clopen piecewise translations. This strengthens a result of Paterson on the existence of Borel paradoxical decompositions for non-amenable locally compact groups. Along the way, we study the connection between some geometric properties of coarse spaces and certain algebraic characteristics of their wobbling groups.

Cite this article

Friedrich Martin Schneider, About von Neumann's problem for locally compact groups. J. Noncommut. Geom. 12 (2018), no. 4, pp. 1531–1549

DOI 10.4171/JNCG/317